Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 267, NWS Jackson, MS

September 1, 20214 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 1, 2021, 6:37 PM CDT for 4 counties in Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 6:37 PM CDT (23:37 UTC)
Expired
Sep 1, 2021, 7:30 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clarke County, MS, Jasper County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WUUS54 KJAN 012337
SVRJAN
MSC023-061-127-129-020030-
/O.NEW.KJAN.SV.W.0267.210901T2337Z-210902T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
637 PM CDT Wed Sep 1 2021

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Jasper County in east central Mississippi...
  Eastern Simpson County in central Mississippi...
  Smith County in central Mississippi...
  Southern Clarke County in east central Mississippi...

* Until 730 PM CDT.

* At 637 PM CDT, severe thunderstorms were located along a line
  extending from near Pineville to near Snell, moving south at 30
  mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Raleigh around 655 PM CDT.
  Bay Springs around 705 PM CDT.
  Center Ridge and Crandall around 710 PM CDT.
  Stringer and Taylorsville around 725 PM CDT.

Other locations impacted by these severe thunderstorms include
Sylvarena, Pachuta, Mize, Shubuta and Louin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3190 8847 3183 8876 3178 8974 3214 8973
      3216 8932 3210 8932 3207 8845
TIME...MOT...LOC 2337Z 352DEG 25KT 3217 8942 3220 8845 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JNE
1 follow-up statement
251 
WWUS54 KJAN 020022
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
722 PM CDT Wed Sep 1 2021

MSC023-020031-
/O.CAN.KJAN.SV.W.0267.000000T0000Z-210902T0030Z/
Clarke MS-
722 PM CDT Wed Sep 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARKE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3178 8974 3214 8973 3209 8942 3198 8920
      3191 8892 3183 8891
TIME...MOT...LOC 0021Z 352DEG 25KT 3190 8937 3193 8841 

$$

MSC061-127-129-020030-
/O.CON.KJAN.SV.W.0267.000000T0000Z-210902T0030Z/
Jasper MS-Simpson MS-Smith MS-
722 PM CDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN JASPER...EASTERN SIMPSON AND SMITH COUNTIES...

At 721 PM CDT, severe thunderstorms were located along a line 
extending from near Raleigh to near Heidelburg, moving south at 30 
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Magee, Stringer, Bay Springs, Raleigh, Taylorsville, Heidelberg,
Stafford Springs, Moss, White Oak, Mize and Sylvarena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3178 8974 3214 8973 3209 8942 3198 8920
      3191 8892 3183 8891
TIME...MOT...LOC 0021Z 352DEG 25KT 3190 8937 3193 8841 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:33 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Sep 1, 2:33 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CDT Wed Sep 1 2021

.DISCUSSION...
Through Thursday: It's a hot and humid day as moisture pools
ahead of a cold front which is moving southward toward the area.
Heat indices have been meeting advisory criteria consistently
since midday at many locations mainly west of I-55. Meanwhile, a
convective cluster clipped the Golden Triangle earlier this
afternoon, resulting in tree damage in Lowndes County. Additional
scattered convective development is expected later this afternoon
into this evening, both ahead of the front across south AR and
north MS and along a seabreeze boundary pushing northward from
south MS and south LA. Given the strong instability that has
materialized across the area and modestly strong 0-3 km flow, a
few more strong storms cannot be ruled out with damaging wind
gusts being the main concern. Weak mid level lapse rates and
marginal deep layer shear should preclude a more noteworthy severe
threat.

With the presence of the front, convection may fester later into
the evening, though it should lose intensity as instability
greatly diminishes. By tomorrow morning, the front will extend
roughly from southeast AR through the Meridian area and continue
slowly southward through the day. Isolated to scattered convection
will remain possible Thursday in the area south of the front from
central LA across the US 98 corridor in south MS. It will remain
warm in that area as well, with enough moisture lingering for heat
indices to possibly tease 100F-105F in the MissLou area.
Confidence in this is not high enough to add mention to the HWO,
but once again we'll reassess later tonight with an eye toward
remaining power outages in areas most heavily impacted by Ida.
/DL/

Thursday night through Tuesday...
Cooler and drier air filters into the region behind the front,
resulting in more comfortable conditions across the region.
Overnight lows Thursday night/Friday morning will be the coolest
temperatures in the forecast with lows dropping to the low to mid
60s. Temperatures will only climb into the 80s in most locations
on Friday with the Delta most likely in the lower 90s. Surface
ridge axis slips through the region Friday night and winds come
around to more southerly. At first though, the southerly winds are
generally light and the dewpoints take a bit to respond. As a
result, Saturday is warm but still noticeably less humid.
Southerly flow picks up a bit through the weekend, and temps begin
to rebound in earnest by Sunday as the warmer mid level temps in
the southwest begin to advect into the region...and the dewpoints
climb back to the 70s as well. With the moisture return and the
heat back into the 90s, the pops return to the forecast as well to
wrap up the weekend...lingering into the start of the work week.

&&

.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area this afternoon. Scattered
SHRA/TS will develop and move across the region ahead of a cold
front late this afternoon through this evening, with brief
categorical reductions possible in localized +RA. Early Thu
morning to around daybreak, brief patchy fog development is
possible again, mainly across south MS and central LA. Otherwise,
VFR conditions will continue. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  89  66  89 /  36   8   1   4
Meridian      69  87  64  87 /  37   3   1   2
Vicksburg     74  92  69  92 /  30  10   1   3
Hattiesburg   73  90  68  90 /  42  22   2   5
Natchez       72  91  70  91 /  27  31   3   5
Greenville    70  89  64  89 /  11   2   1   0
Greenwood     69  89  63  88 /   8   1   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
     034>036-040>043-047>049-053>055-059>064-072.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

DL/HJS
Hazardous weather outlook, Sep 1, 4:43 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
443 PM CDT Wed Sep 1 2021

ARZ074-075-LAZ007>009-015-016-025-MSZ034>058-064>066-022145-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Tensas-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-
443 PM CDT Wed Sep 1 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

A few severe storms will move southward across the outlook area
for the remainder of the afternoon into the early evening.
Damaging wind gusts and hail to the size of quarters will be
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ023-024-026-MSZ018-019-025>033-059>063-072>074-022145-
Franklin LA-Catahoula-Concordia-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Marion-Lamar-Forrest-
443 PM CDT Wed Sep 1 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Sep 1, 6:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     BENTON                  32.82N 90.26W
09/01/2021                   YAZOO              MS   EMERGENCY MNGR

            POWER LINES DOWNED ON ACADEMY DR AND SEVERAL
            TREES DOWNED ON MS HWY 433 ABOUT ONE MILE
            SOUTH OF MS HWY 16.

&&

DL
Local storm report, Sep 1, 6:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     CARTHAGE                32.74N 89.54W
09/01/2021                   LEAKE              MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN SCATTERED ACROSS LEAKE
            CO.

&&

DL
Local storm report, Sep 1, 6:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND DMG     2 WSW PHILADELPHIA      32.77N 89.14W
09/01/2021                   NESHOBA            MS   EMERGENCY MNGR

            SEVERAL TREES DOWNED SCATTERED ACROSS
            NESHOBA CO.

&&

DL
Local storm report, Sep 1, 6:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     KOSCIUSKO               33.06N 89.59W
09/01/2021                   ATTALA             MS   BROADCAST MEDIA

            A TOWER AT A RADIO STATION FELL ON THE
            BUILDING. NO INJURIES REPORTED.

&&

DL
Local storm report, Sep 1, 6:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     CANTON                  32.61N 90.04W
09/01/2021                   MADISON            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS MADISON CO.

&&

DL
Local storm report, Sep 1, 6:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     1 NNW GLUCKSTADT        32.53N 90.11W
09/01/2021                   MADISON            MS   BROADCAST MEDIA

            A LARGE TREE FELL ACROSS STRIBLING ROAD EXT.

&&

AJ

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:08 AM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 18 more15 hr
Sep 1, 1:03 PM CDTSpecial Weather StatementJANLowndes42 min
Sep 1, 1:10 PM CDTSevere Thunderstorm WarningJANLowndes38 min
Sep 1, 2:37 PM CDTSpecial Weather StatementJANNoxubee23 min
Sep 1, 2:46 PM CDTSpecial Weather StatementJANClay29 min
Sep 1, 3:13 PM CDTSpecial Weather StatementJANChoctaw32 min
Sep 1, 3:25 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha50 min
Sep 1, 3:30 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston45 min
Sep 1, 3:34 PM CDTSpecial Weather StatementJANCarroll41 min
Sep 1, 4:02 PM CDTSpecial Weather StatementJANCarroll, Holmes43 min
Sep 1, 4:20 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee40 min
Sep 1, 4:35 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Leake, Madison, Yazoo40 min
Sep 1, 4:42 PM CDTSevere Thunderstorm WarningJANAttala, Kemper, Lauderdale, Leake, Neshoba, Newton and 1 more48 min
Sep 1, 5:00 PM CDTSevere Thunderstorm WarningJANKemper45 min
Sep 1, 5:04 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo41 min
Sep 1, 5:07 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott, Yazoo68 min
Sep 1, 5:19 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton56 min
Sep 1, 5:34 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Leake, Neshoba, Newton34 min
Sep 1, 5:45 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo60 min
Sep 1, 6:05 PM CDTSpecial Weather StatementJANClarke, Jasper, Rankin, Scott, Simpson, Smith55 min
Sep 1, 6:14 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Simpson76 min
Sep 1, 6:15 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.